Hail, Kane
- When
- June 25, 9:00 AM CST
- Where
- Kane County, 1.47 mi NNW of Sugar Grove
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.770, -88.460
During the morning of June 25th, a strong thunderstorm moved across the western suburbs of Chicago producing hail and strong winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
During the morning of June 25th, a strong thunderstorm moved across the western suburbs of Chicago producing hail and strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 25, 8:26 AM CST, 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
926 AM CDT TUE JUN 25 2013
.MESOSCALE DISCUSSION...
826 AM CDT
SMALL MCS WITH BOWING LINE SEGMENT CONTINUE TO RACE EASTWARD ALONG
THE IL/WI BORDER. DESPITE WHAT HAS BEEN A VERY IMPRESSIVE RADAR
SIGNITURE FOR DAMAGING WINDS...THUS FAR THE WINDS HAVE NOT BEEN
PENETRATING TO THE SURFACE. THIS SMALL COMPLEX IS WELL NORTH OF
LAST NIGHTS OUTFLOW BOUNDARY AND WOULD APPEAR THAT BOUNDARY LAYER
STABILITY IS STRONG ENOUGH KEEP WIND THREAT ELEVATED FOR AT LEAST
ANOTHER HOUR OR TWO...LIKELY LONG ENOUGH FOR THIS SMALL BOW TO
MAKE IT TO THE LAKE. ADDITIONAL THUNDERSTORMS DEVELOPING OVER
NORTHWEST ILLINOIS ARE DEVELOPING CLOSER TO THE OUTFLOW BOUNDARY
AND MORE UNSTABLE AIR MASS AND SHOULD THESE STORMS INTENSIFY THEY
WOULD STAND A BETTER CHANCE OF POSING A SEVERE WEATHER RISK LATER
THIS MORNING.
IZZI
&&
.DISCUSSION...
304 AM CDT
TODAY...
EARLY THIS MORNING ANOTHER COMPLEX OF THUNDERSTORMS DEVELOPED OVER
THE WESTERN GREAT LAKES...WITH A LINE OF STRONG/SEVERE THUNDERSTORMS
RIDING ALONG AN AXIS OF DECENT DEEP LAYER SHEAR IN SOUTHERN WISC.
THE SOUTHERN LINE OF THESE THUNDERSTORMS WAS SLIDING EAST ACROSS
NORTHERN IL. DEEP LAYER WINDS WOULD SUGGEST THAT AS THIS LINE PUSHES
EAST BY 11Z...THEY WILL BEGIN TO TURN TO THE SOUTHEAST AND STEADILY
WEAKEN AS THE DEEP LAYER SHEAR BEGINS TO DISSIPATE AS WELL. SFC
TEMPS THIS MORNING HAVE REMAINED MILD IN THE MID/UPR 60S WITH DEW
PTS IN THE MID 60S ACROSS MUCH OF NORTHERN IL/NORTHWEST IN.
THE MAIN CONCERNS FOR TODAY REVOLVE AROUND TIMING OF DEVELOPMENT OF
THUNDERSTORMS...INTENSITY/COVERAGE...ALONG WITH HYDRO CONCERNS GIVEN
HOW SATURATED THE SOILS CURRENTLY ARE.
MUCH OF THE REGION HAS PWAT VALUES EXCEEDING 1.2" WITH AN AXIS OF
1.5" STRETCHING FROM FAR NORTHWEST IL WEST THROUGH IOWA...THEN
BENDING SOUTHWEST INTO NORTHEAST KANSAS. THE TRANSPORT WINDS SUGGEST
THIS AREA OF HIGHER PWATS WILL CONTINUE TO ADVECT TOWARDS NORTHERN
IL/SOUTHERN WISC. ONCE THE EARLY MORNING WAVE PUSHES EAST OF THE
CWFA...CLOUDS WILL SLOWLY ERODE. THIS SHOULD SET THE STAGE FOR SOME
SFC INSTABILITY TO DEVELOP. A SECOND WAVE EARLY THIS MORNING WAS
LIFTING NORTHEAST ACROSS WESTERN IOWA/EASTERN KANSAS...AND IS POISED
TO ARRIVE ACROSS THE WESTERN GREAT LAKES THIS AFTERNOON. CURRENT
SOLUTIONS HAVE A HIGH CONFIDENCE THAT BY 18Z MUCAPE WILL EXCEED 2K
J/KG. WHILE THE ENERGY LOOKS IMPRESSIVE AGAIN TODAY THE DEEP LAYER
SHEAR DOES NOT LOOK OVERLY IMPRESSIVE GENERALLY AT 20KT THROUGH THE
0-6KM LAYER. BUT THE SHEAR INFLUENCE CAN BE DISCOUNTED ONCE
THUNDERSTORMS DEVELOP THEY CAN PRODUCE THEIR OWN SHEAR/INSTABILITY.
SPC CONTINUES TO BE FOCUSED ON THE GENERAL PATH OF THIS SECOND WAVE
ARRIVING THIS AFTERNOON...AND POTENTIAL FOR AN ENHANCED SEVERE
WEATHER THREAT. CURRENT TIMING FOR REDEVELOPMENT APPEARS TO BE
AROUND 20Z OR SHORTLY AFTER. THE GREATEST CONCERN IS FOR A SIMILAR
SCENARIO FROM MONDAY AFTN/EVE...WITH ISOLATED SUPERCELLS AT THE
ONSET MORPHING INTO A LINE OF STRONG/SEVERE THUNDERSTORMS PRODUCING
DAMAGING WINDS AND LARGE HAIL UP TO 2 INCHES. IF THIS SCENARIO PLAYS
OUT AS ADVERTISED...IT IS POSSIBLE A FEW ISOLATED TORNADOES COULD BE
SPAWNED AS WELL AS THE PROGGED LINE PUSHES EAST.
THE CURRENT PATH THAT SPC IS CONCERNED WITH IS FROM DES MOINES EAST
TO CHICAGO...AGAIN POTENTIALLY ARRIVING IN THE WESTERN SUBURBS OF
CHICAGO AROUND 20Z.
WILL HAVE A SEPARATE HYDRO SECTION TO DISCUSS THE CONCERNS.
HIGH TEMPS TODAY WILL ALSO BE A CHALLENGE GIVEN HOW MOIST THE
ATMOSPHERE REMAINS...WHICH WILL INCREASE THE HEAT CAPACITY OF
PARCELS. THUS IT APPEARS TEMPS MAY TOP OUT IN THE MID/UPR 80S FOR
MUCH OF THE CWFA...EXCEPTION BEING THE FAR SOUTHERN PORTIONS THAT
WILL LIKELY REACH 90 DEG.
CONFIDENCE...HIGH.
CONFIDENCE IN SEVERE WEATHER...MEDIUM/HIGH.
TONIGHT THROUGH THURSDAY...
WITH A RELATIVELY FLAT 500MB RIDGE...A CONTINUED FEED OF SYSTEMS
WILL TRAVERSE THE CENTRAL/NORTHERN PLAINS INTO THE WESTERN GREAT
LAKES THROUGH THURSDAY. MINIMAL CHANGES IN THINKING FOR
TONIGHT/WEDNESDAY...AS A LLVL NOCTURNAL JET OF 40KT WILL BE POINTING
TOWARDS SOUTHERN WISC/NORTHERN IL THROUGH WED MORNING. GUIDANCE
CONTINUES TO PROG ANOTHER WAVE ARRIVING IN THIS TIMEFRAME...COUPLED
WITH A BUOYANT AIRMASS REMAINING LOCKED OVERHEAD WITH PWAT VALUES
BETWEEN 1.5-2". SO IT APPEARS LIKELY THAT ANY CONVECTION WILL BE
EFFICIENT PRECIP PRODUCERS...WITH PERIODS OF HEAVY RAINFALL. AT THIS
TIME IT APPEARS THE MOST FAVORABLE LOCATION WILL BE NORTH OF
I-80...HOWEVER THIS MAY FLUCTUATE DEPENDING ON THE PATH THE MID-LVL
WAVE TAKES.
THEN FOR WEDNESDAY THE TROUGH AXIS FINALLY ARRIVES AND DRIFTS EAST
BY WED EVENING...WHICH SUGGEST THE SEVERE THREAT SHOULD BE
DISSIPATING ALONG WITH THE HEAVY RAINFALL. FLOW DOES BEGIN TO TURN
MORE WESTERLY THEN NORTHWESTERLY AS A RIDGE BUILDS INTO THE CENTRAL
CONUS...AND ALLOWS FOR A TROUGH TO DEVELOP ACROSS THE GREAT LAKES
REGION.
TEMPS WED WILL WARM BACK INTO THE MID/UPR 80S...THEN FOR THUR TEMPS
WILL GENERALLY BE IN THE LOW/MID 80S.
FRIDAY THROUGH MONDAY...
ENSEMBLES AND OPERATIONAL SOLUTIONS CONTINUE TO POINT TOWARDS A
CHANGING PATTERN FOR THE UPCOMING WEEKEND INTO EARLY NEXT WEEK.
ENSEMBLES ARE DEMONSTRATING MINIMAL SPREAD IN THE 500MB HEIGHT
FIELD...WHICH SUGGESTS A HIGH CONFIDENCE...WITH A HIGH AMPLITUDE
RIDGE DEVELOPING ACROSS THE WESTERN CONUS WHILE A TROUGH DIGS INTO
THE GREAT LAKES REGION. THE TROUGH MAY ACTUALLY DIG FURTHER OR
AMPLIFY GIVEN THE STRENGTH OF THE HIGH LATITUDE RIDGE OVER
GREENLAND/CENTRAL ATLANTIC.
SFC ANTI-CYCLONIC FLOW WILL BE BUILDING INTO THE REGION WITH MUCH
COOLER TEMPERATURES...MAINLY HIGHS IN THE 70S FOR THE WEEKEND.
CONFIDENCE...MEDIUM/HIGH.
BEACHLER
&&
.HYDROLOGY...
REDEVELOPMENT OF THUNDERSTORMS LATER THIS AFTERNOON INTO TONIGHT
IS LIKELY...WITH PERIODS OF HEAVY RAINFALL EXPECTED TO ACCOMPANY
THESE THUNDERSTORMS. GUIDANCE CONTINUES TO FAVOR PRECIPITABLE
WATER VALUES AROUND 2.00". ANOTHER DECENT MID LEVEL DISTURBANCE
IS EXPECTED TO APPROACH THE AREA TONIGHT AND INTO WEDNESDAY...AND
THIS SYSTEM LOOKS TO INDUCE A SOUTHWESTERLY LOW LEVEL JET...THAT
COULD OFFSET THE FORWARD STORM MOTION...RESULTING IN SLOW MOVING
OR BACK BUILDING THUNDERSTORMS TONIGHT INTO WEDNESDAY. AT THIS
TIME...UNCERTAINTY REMAINS AS TO WHERE EXACTLY THE HEAVIEST RAIN
WILL FALL...BUT GUIDANCE CONTINUES TO HINT AT NORTHERN ILLINOIS
AND NORTHWESTERN INDIANA. THIS WILL HAVE TO BE WATCHED FOR
POSSIBILITY OF A FLASH FLOOD WATCH FOR MOST OF THE AREA AS
RAINFALL AMOUNTS IN EXCESS OF 2 INCHES IS CERTAINLY POSSIBLE
ACROSS PORTIONS OF THE AREA.
KJB/BEACHLER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 14Z...
* SEVERAL PERIODS OF THUNDERSTORMS POSSIBLE.
* SOUTHEAST WINDS EXPECTED TO TURN SOUTH-SOUTHWEST SOMETIME EARLY
THIS AFTERNOON BUT A PERIOD OF LIGHT NORTHEAST WINDS IS
POSSIBLE BEHIND THUNDERSTORMS.
MDB
//DISCUSSION...UPDATED 14Z...
SHRA/TSRA LOOKS TO AFFECT THE AREA THROUGH EARLY AFTERNOON WITH
DEVELOPMENT SLOWLY EXPANDING OUT WEST OF KDKB. THIS ACTIVITY WILL
CONTINUE TO MOVE EASTWARD ALONG A BOUNDARY WHICH EXTENDS FROM
ROUGHLY KDKB TO KDPA AND BECOMES MORE DIFFUSE TO THE NORTHEAST
TOWARDS KORD AND KPWK. EXPECT THAT SOUTHEAST WINDS WILL PREVAIL
AHEAD OF THE STORMS BUT A PERIOD OF LIGHT/VARIABLE NORTHEAST WINDS
MAY SET UP BEHIND THE STORMS AS THEY PASS. THIS MAY REINFORCE THE
BOUNDARY BACK TO THE SOUTH SO IT IS NOT CLEAR HOW LONG A NORTHEAST
WIND WOULD LAST. DO NOT HAVE MUCH CONFIDENCE IN HOW THIS PLAYS OUT
BUT WINDS SPEEDS LOOK LIGHT. EVENTUALLY...SOUTH-SOUTHWEST WINDS
ARE EXPECTED TO RETURN ACROSS THE TERMINALS.
MDB
FROM 12Z...
OUTFLOW BOUNDARY HAS PUSHED SOUTH ACROSS THE TERMINALS LEAVING WINDS
LIGHT AND VARIABLE IN ITS WAKE EARLY THIS MORNING AND PATCHY MVFR
CIGS. BY MID MORNING...THIS BOUNDARY SHOULD WASH OUT/LIFT BACK NORTH
WITH SOUTHWESTERLY WINDS FILLING BACK IN AND BECOMING GUSTY TO
AROUND 20 KT. A BRIEF CLEARING OF THE SKIES WILL ALLOW TEMPS TO
QUICKLY HEAT UP AND ALLOW THE BOUNDARY LAYER TO DESTABILIZE. MODELS
SUGGEST LITTLE IF ANY CAP REMAINING BY 16Z LATE THIS MORNING BUT
CONCERNED THE BOUNDARY LAYER COULD DESTABILIZE EVEN SOONER.
THERE ARE SOME SIGNIFICANT CHANGES TO THINKING WITH THE CONVECTIVE
CHANCES TODAY. THERE MAY BE MULTIPLE ROUNDS OF BETTER
ORGANIZED/LINEAR CONVECTION TODAY. THERE ARE TWO MAIN UPPER WAVES
THAT COULD CAUSE THESE BETTER ORGANIZED STORMS...THE FIRST IS OVER
CENTRAL IOWA/NRN MISSOURI EARLY THIS MORNING AND ALREADY HAS WHAT
APPEARS TO BE RE-INTENSIFYING CONVECTION RACING EAST ACROSS THE
MISSISSIPPI RIVER. WHILE SOME MODELS SUGGEST THIS LINE MAY
WEAKEN...OBSERVATIONS TRENDS SHOW THE OPPOSITE WITH NEW CONVECTION
DEVELOPING ON WHAT ONCE WAS AN OUTFLOW BOUNDARY RACING AHEAD OF THE
LINE. THE FEATURE ALSO APPEARS TO BE TAKING ON A WIND SIGNATURE
WHICH MAY CAUSE IT TO ACCELERATE. THE SECOND UPPER DISTURBANCE IS
OVER NEBRASKA/KANSAS AND COULD ARRIVE LATE IN THE AFTERNOON OR EARLY
EVENING.
BMD
//ORD AND MDW CONFIDENCE...UPDATED 14Z...
* MEDIUM CONFIDENCE IN SEVERAL POSSIBLE ROUNDS OF STORMS...MEDIUM
CONFIDENCE IN FIRST THREAT THROUGH LATE MORNING...LOW CONFIDENCE
OF TIMING OF LATER ROUNDS.
* MEDIUM CONFIDENCE IN WIND TRENDS BUT LOW-MEDIUM CONFIDENCE IN
TIMING OF CHANGES. LOW CONFIDENCE IN A PERIOD OF LIGHT
NORTHEASTERLY WINDS BEHIND THUNDERSTORMS.
MDB
//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...
WEDNESDAY NIGHT THROUGH MONDAY...PERIODIC CHANCES FOR TSRA.
BMD
&&
.MARINE...
335 AM CDT
LOW PRESSURE OVER THE NORTHERN PLAINS WILL SLOWLY MOVE
EAST-NORTHEAST REACHING LAKE MICHIGAN WEDNESDAY EVENING. SOUTHERLY
WINDS OF 10 TO 20 KTS ARE EXPECTED AHEAD OF THE LOW...AND WELL AS
CONTINUED CHANCES FOR THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE
PRODUCING STRONG WINDS. IN ADDITION...THE MOIST DEWPOINTS BEING
TRANSPORTED OVER THE RELATIVELY COOL WATERS WILL CONTINUE TO SUPPORT
FOG THROUGH WEDNESDAY. BY WEDNESDAY NIGHT...THE LOW SHIFTS EAST OF
THE LAKE WITH WINDS TURNING NORTHWESTERLY. WINDS STAY
FRESH...PARTICULARLY ON THE SOUTH END OF THE LAKE WHERE 15 TO 20 KTS
ARE EXPECTED. HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE LAKES LATE
THIS WEEKEND AND INTO THE MIDDLE OF NEXT WEEK ALLOWING A LIGHT
GRADIENT AND WINDS TO SUBSIDE.
BMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ008-ILZ010-ILZ011 UNTIL 7
AM WEDNESDAY.
IN...NONE.
LM...DENSE FOG ADVISORY...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565
UNTIL 4 PM TUESDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
409 AM CDT TUE JUN 25 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
260915-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
409 AM CDT TUE JUN 25 2013 /509 AM EDT TUE JUN 25 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
DAMAGING WINDS...POTENTIALLY IN EXCESS OF 70 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HAIL TO THE SIZE OF QUARTERS.
HEAVY RAIN AND FLASH FLOODING.
SMALL POSSIBILITY OF AN ISOLATED TORNADO.
AREAS AFFECTED AND TIMING:
ISOLATED SUPERCELLS MAY BEGIN TO DEVELOP EARLY THIS AFTERNOON
ACROSS PORTIONS OF NORTHERN ILLINOIS. THEN A LINE OF SEVERE
THUNDERSTORMS IS EXPECTED TO DEVELOP IN EASTERN IOWA AND ARRIVE
ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA LATE THIS
AFTERNOON.
DISCUSSION:
AN ABNORMALLY MOIST AIRMASS WILL STEADILY BECOME UNSTABLE
THROUGHOUT THE LATE MORNING INTO EARLY AFTERNOON HOURS
ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. AN ELEVATED
ATMOSPHERIC WAVE OVER WESTERN IOWA THIS MORNING WILL PROPAGATE
EAST AND AID IN THUNDERSTORM DEVELOPMENT ACROSS CENTRAL IOWA
MIDDAY. THIS AREA OF THUNDERSTORMS WILL CONTINUE TO INTENSIFY
AS IT SLIDES EAST TOWARDS NORTHERN ILLINOIS THIS AFTERNOON...
DEVELOPING INTO A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS.
THE MAIN THREATS FROM THUNDERSTORMS WILL BE WIND GUSTS IN EXCESS
OF 70 MPH. SOME LOW LEVEL CONVERGENCE IN THE WIND FIELDS
MAY STRENGTHEN IN THE AFTERNOON HOURS AHEAD OF THE LINE
OF THUNDERSTORMS...WHICH COUPLED WITH STRONG ASCENT COULD
LEAD TO AN ISOLATED TORNADO ASSOCIATED WITH THE LINE OF
STORMS.
PERIODS OF HEAVY RAINFALL WILL ALSO ACCOMPANY THE
LINE OF STORMS. HOWEVER...DUE TO THE FAST MOVEMENT...THE
RAINFALL AMOUNTS SHOULD REMAIN UNDER AN INCH IN MOST AREAS. IN
SPITE OF THIS...FLASH FLOODING DOES REMAIN A
CONCERN...ESPECIALLY ACROSS AREAS THAT HAVE RECEIVED HEAVY
RAINFALL IN THE PAST 24 TO 48 HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY THROUGH
FRIDAY. SOME OF THESE STORMS COULD BE SEVERE WEDNESDAY.
THERE IS ALSO A CONTINUED THREAT OF VERY HEAVY RAINFALL ACROSS
NORTHERN ILLINOIS AND NORTHWESTERN INDIANA INTO WEDNESDAY.
THIS HEAVY RAINFALL COULD RESULT IN FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING.
&&
LMZ740>745-260915-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
409 AM CDT TUE JUN 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT. THESE
STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 60 KT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY
THROUGH FRIDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-260915-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
409 AM CDT TUE JUN 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE EXPECTED...MAINLY ACROSS THE SOUTH HALF OF THE
LAKE THIS AFTERNOON THROUGH TONIGHT. THESE STORMS COULD PRODUCE
WINDS IN EXCESS OF 60 KT ACROSS THE SOUTH HALF OF THE LAKE.
AREAS OF DENSE FOG ARE LIKELY MAINLY OVER THE NORTH HALF OF THE
LAKE THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
DENSE FOG IS POSSIBLE...MAINLY OVER THE NORTH HALF OF THE LAKE
WEDNESDAY MORNING.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY THROUGH
FRIDAY.
&&
BEACHLER
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
724 AM CDT TUE JUN 25 2013
ILZ003-008-251300-
OGLE IL-WINNEBAGO IL-
724 AM CDT TUE JUN 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OGLE AND WESTERN
WINNEBAGO COUNTIES UNTIL 8 AM CDT...
AT 721 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
LAKE SUMMERSET TO FORRESTON TO 17 MILES WEST OF POLO...MOVING EAST AT
60 MPH.
WINDS TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL
DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
CITIES AND TOWNS AFFECTED...FORRESTON AROUND 730 AM...LAKE
SUMMERSET...AND ADELINE AROUND 735 AM...POLO...PECATONICA...AND MOUNT
MORRIS AROUND 740 AM...WINNEBAGO AND OREGON AROUND 745 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.
&&
LAT...LON 4250 8915 4212 8917 4190 8935 4193 8969
4220 8970 4221 8941 4250 8941
TIME...MOT...LOC 1223Z 271DEG 52KT 4245 8966 4208 8971
4199 8987
IZZISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
758 AM CDT TUE JUN 25 2013
ILZ003>005-251330-
BOONE IL-MCHENRY IL-WINNEBAGO IL-
758 AM CDT TUE JUN 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WINNEBAGO...BOONE...AND
WESTERN MCHENRY COUNTIES UNTIL 830 AM CDT...
AT 755 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKTON TO ROCKFORD
TO ROCKFORD AIRPORT TO 11 MILES SOUTHWEST OF ROCKFORD AIRPORT...
MOVING EAST AT 55 MPH.
WINDS TO 50 MPH AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
CITIES AND TOWNS AFFECTED...CHERRY VALLEY AROUND 805 AM...POPLAR
GROVE...AND BELVIDERE AROUND 810 AM...CAPRON AROUND 815 AM...HARVARD
AROUND 820 AM...MARENGO AROUND 825 AM...UNION AND UNION AROUND 830
AM.
I-90 BETWEEN MILE MARKERS 1 AND 76.
I-39 BETWEEN MILE MARKERS 116 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. HEAVY RAINFALL COULD LEAD TO STANDING WATER
ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4250 8848 4216 8856 4216 8917 4250 8918
TIME...MOT...LOC 1258Z 260DEG 50KT 4249 8905 4230 8903
4217 8908 4212 8921
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
923 AM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG JOLIET 41.53N 88.12W
06/24/2013 WILL IL TRAINED SPOTTER
WIND DAMAGE AT CRYSTAL LAKES ELEMENTARY SCHOOL. A HUGE
PINE TREE WAS UPROOTED AND PART OF IT ENDED ON THE ROOF.
THERE WAS SOME DAMAGE TO THE ROOF AND A SECTION OF THE
GUTTER.
&&
CSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
939 AM CDT TUE JUN 25 2013
ILZ011-012-251500-
DE KALB IL-KANE IL-
939 AM CDT TUE JUN 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEAST DEKALB AND SOUTHERN
KANE COUNTIES UNTIL 10 AM CDT...
AT 937 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HINCKLEY MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURSARE POSSIBLE WITH THIS STORM.
CITIES AND TOWNS AFFECTED...MAPLE PARK AROUND 945 AM...SUGAR GROVE
AROUND 950 AM...ELBURN AROUND 955 AM...NORTH AURORA...BATAVIA AND
GENEVA AROUND 1000 AM.
I-88 BETWEEN MILE MARKERS 96 AND 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.
&&
LAT...LON 4194 8829 4174 8827 4172 8862 4168 8877
4189 8883
TIME...MOT...LOC 1439Z 260DEG 38KT 4178 8865
IZZIThe Chicago radar (KLOT), 36 km away, was scanning. The volume nearest the first event began at 14:59 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A 10 inch diameter tree limb was blown down at Yackley Avenue and Ogden Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465200, 465201, 465205.